I was just upped to 150 mgs of Effexor - was on 75mgs for 8 years . First anti-depressant I used but after a panic attack and bout of depression I upped it. I have been on the 150mg for 12days but I feel so much worse. Like a lot worse. It's Sunday so I can't call my doctor . Could I take one of my 75 mgs tonight? Would it give me any side effects? I can't handle this ... Can upping your dose of Effexor make it worse and not get better or does it always get better?
Hi Brokenbutterfly: I copied and pasted here the answer that I gave you this afternoon when you asked on another question about the problems you are experiencing with effexor in the last couple of weeks. Here is my advice: To answer this question, no, it never got better for me when I took effexor. Here is my copy and paste:
"Hi broken butterfly: I noticed that you said you've been taking this medication for 8 years, yet in the last couple of months you started being moody and sweating heavily, amongst other reactions.
Please look at your bottle of your last refill and see if it is the same generic that you have been taking, or did the pharmacy possibly switch you to a different generic of effexor than you had been taking prior to these last 2 months when your serious side effects started up?
I have had a problem with changing the generic manufacturer of my antidepressants in the past. Some generic formulas vary more from the brand name medication . The fillers can be different, or the time-release mechanism can be different and not keeping a steady stream of the medication in your system, possibly dumping a large amount into your system at various times and not enough at other times. That can really cause your anxiety level to go up up up!
This might not be the problem for you, but, thought I would just run it by you, since I experienced some bad side effects when my generic medication was switched to another generic manufacturer. Didn't work the same at all for me.
Also, in my case, When I took the generic effexor and my dose was upped to 150 mgs, I had badly increased side effects - brain zaps, irritability, anxiety, agitation, dizziness, headache, jitteriness, and that's only a partial list of my side effects at that time. I felt awful. It made things worse for me instead of better. Anxiety level was off the charts!
Please do not make any changes in your medications without the guidance of your doctor. But you should get with him/her ASAP and PLEASE tell him what you are experiencing!"
I am sorry that you are having such a hard time. I cannot tell you to take 75 mg as I am not a doctor. Your upped dose can cause side effects. I also cannot tell you it will always get better. You are having severe side effects that should be evaluated by a doctor.
You can to do what ever you think you should do to feel better until such time you can talk to your doctor.
Hang in there it is only for one more day.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 May 2014 • 2 answers
Posted 20 Aug 2015 • 3 answers
Effexor XR - Have any of you had trouble with headaches on effexor rx , I have been on it for a year
Posted 21 Dec 2015 • 1 answer
Posted 1 Jul 2017 • 2 answers
Posted 29 Jul 2017 • 4 answers